Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 208, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2016, 9:17 PM CDT for Childress County, Cottle County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 9:17 PM CDT (02:17 UTC)
- Expired
- Jul 6, 2016, 9:30 PM CDT
- In force
- 13 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX
The radar
The Altus AFB radar (KFDR), 101 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WUUS54 KLUB 070217
SVRLUB
TXC075-101-070230-
/O.NEW.KLUB.SV.W.0208.160707T0217Z-160707T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
917 PM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COTTLE COUNTY IN NORTHWESTERN TEXAS...
SOUTHEASTERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 930 PM CDT
* AT 917 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
KIRKLAND...OR 11 MILES SOUTHEAST OF CHILDRESS...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHILDRESS AND KIRKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3424 10001 3424 10004 3423 10005 3413 10005
3419 10024 3446 10021 3459 10000 3423 10000
TIME...MOT...LOC 0217Z 265DEG 27KT 3434 10007
HAIL...0.88IN
WIND...60MPH
$$1 follow-up statement
746
WWUS54 KLUB 070226
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
926 PM CDT WED JUL 6 2016
TXC075-101-070236-
/O.EXP.KLUB.SV.W.0208.000000T0000Z-160707T0230Z/
COTTLE TX-CHILDRESS TX-
926 PM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COTTLE AND
SOUTHEASTERN CHILDRESS COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND SMALL HAIL ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3424 10001 3424 10004 3423 10005 3413 10005
3419 10024 3446 10021 3459 10000 3423 10000
TIME...MOT...LOC 0223Z 265DEG 27KT 3434 10007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 6, 6:46 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 646 PM CDT WED JUL 6 2016 .AVIATION... T-storms are possible in the vicinity of any of the terminals through about 02 UTC, and possibly later at KCDS. VFR conditions will prevail overnight through midday Thursday, with the possibility of another round of t-storms Thursday afternoon. && .PREV DISCUSSION... /issued 353 PM CDT WED JUL 6 2016/ SHORT TERM... Isolated T-Storms forming again this afternoon along the surface trough extending from Hereford to Brownfield. MLCAPE values on the order of 1500-3000 J/kg east of the boundary so no shortage of instability to support strong updrafts and deep, pulsing convection. Dewpoint depressions of 40-50 degrees across will lead to good evaporative cooling and the likelihood of microbursts and strong wind gusts through the evening as cores collapse. Best deep layer shear limited to the Panhandle into western Oklahoma so expect any organized clusters to remain mostly north of the area though we could see more scattered activity lingering across the Rolling Plains, so place highest POPs there this evening. Another shortwave trough is apparent on Water Vapor imagery across northern Mexico and this disturbance will work clockwise around the ridge centered along the I-20 corridor to bring another chance of storms to the area Thursday afternoon. Surface winds are expected to back early in the day with increased convergence along the surface trough/weak dryline near the New Mexico border. Westerly winds west of the dryline on Thursday likely to help boost temperatures once again into the 103-106 degree range as the thermal ridge remains in place. Decided to extend the current Heat Advisory into Thursday afternoon as a result of the cumulative effect of three days of 105+ degree temperatures across portions of the western South Plains. Later shifts may consider broadening the Heat Advisory eastward as locations off the Caprock have seen heat index values in the 105-110 degree range this afternoon. LONG TERM... The hot pattern associated with the anomalously strong subtropical anti-cyclone centered just to our south will ease temporarily Friday through Sunday as a weakness aloft forms and allows improved moisture and thunder chances. This weak upper trough will edge to the east Sunday which might taper thunder chances, but solutions suggest an opportunity then for a northwest flow environment as ridging builds again just to the west. By Monday we expect ridging to shift off to the east as a powerful July cyclone moves into the Rockies and heights fall through the southern Rockies and adjacent high plains. Solutions are spread far between southern and northern camps with this storm, so we still have questions. But this may enhance the downslope component and lead to hot conditions, even with somewhat suppressed heights aloft. Upper heights should tend to rebuild again in the southwest towards midweek with increased confidence once more for hot and mostly dry conditions. It will remain difficult to rule out isolated high- based thunder for the early and middle parts of next week. RMcQueen && .LUB Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ027-028-033-034- 039-040. Heat Advisory from noon to 8 PM CDT Thursday for TXZ027-028-033- 034-039-040. && 33
Hazardous weather outlook, Jul 6, 8:16 PM CDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 816 PM CDT WED JUL 6 2016 TXZ021>044-080130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 816 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS EVENING IN THE ROLLING PLAINS. MARGINALLY SEVERE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS TO AROUND 70 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT ON THURSDAY FROM NOON UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS. DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY WITH SOME STORMS LIKELY TO BE CAPABLE OF PRODUCING SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 7:30 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT WED JUL 6 2016
TXZ030-031-070045-
FLOYD TX-MOTLEY TX-
730 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MOTLEY AND
NORTHEASTERN FLOYD COUNTIES UNTIL 745 PM CDT...
AT 730 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SOUTH PLAINS...OR 12 MILES NORTHEAST OF FLOYDADA...MOVING
NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOMOT AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3431 10098 3420 10081 3406 10117 3420 10138
3431 10116
TIME...MOT...LOC 0030Z 241DEG 29KT 3415 10124
CWALocal storm report, Jul 6, 7:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST 1 NE MEMPHIS 34.73N 100.53W
07/06/2016 M72 MPH HALL TX MESONET
&&
EVENT NUMBER LUB1600281
MCONDERLocal storm report, Jul 6, 7:59 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
759 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 1 NE MEMPHIS 34.73N 100.53W
07/06/2016 M72 MPH HALL TX MESONET
&&
CORRECTED EVENT TIME
EVENT NUMBER LUB1600281
MCONDERLocal storm report, Jul 6, 8:37 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 1 S NORTHFIELD 34.27N 100.60W
07/06/2016 M75 MPH MOTLEY TX MESONET
&&
EVENT NUMBER LUB1600282
MCONDERLocal storm report, Jul 6, 8:55 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
855 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST 2 NNE CHILDRESS 34.46N 100.20W
07/06/2016 M84 MPH CHILDRESS TX MESONET
WIND GUSTS OF 65 MPH OR GREATER FROM 820 PM TO 840 PM.
&&
EVENT NUMBER LUB1600283
MCONDERLocal storm report, Jul 6, 8:57 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
857 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST 2 W CHILDRESS 34.43N 100.28W
07/06/2016 M77 MPH CHILDRESS TX ASOS
&&
EVENT NUMBER LUB1600284
MCONDERThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Special Weather Statement | LUB | Floyd | 22 min |
| Jul 6, 7:14 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 17 min |
| Jul 6, 7:30 PM CDT | Special Weather Statement | LUB | Floyd | 15 min |
| Jul 6, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 17 min |
| Jul 6, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 31 min |
| Jul 6, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 30 min |
| Jul 6, 10:00 PM CDT | Special Weather Statement | LUB | Garza | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.